Generic Name: acetaminophen and phenyltoloxamine (a seet a MIN oh fen and FEN il toe LOX a meen)Brand Names: Aceta-Gesic, Acuflex, Alpain, Apagesic, BeFlex, BP Poly-650, Dologesic, Flextra-650, Flextra-DS, Genasec, Hyflex-650, Hyflex-DS, Lagesic, Major-gesic, Percogesic, Phenagesic, Phenylgesic, Q Flex, Q-Gesic, Relagesic, RhinoFlex, RhinoFlex 650, Staflex, Vistra, Vitoxapap
Acetaminophen is a pain reliever and a fever reducer.
Phenyltoloxamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Acetaminophen and phenyltoloxamine is used to treat runny nose, sneezing, and pain or fever caused by the common cold, flu, or seasonal allergies.
Acetaminophen and phenyltoloxamine may also be used for other purposes not listed in this medication guide.What is the most important information I should know about BeFlex (acetaminophen and phenyltoloxamine)?Do not use acetaminophen and phenyltoloxamine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take acetaminophen and phenyltoloxamine before the MAO inhibitor has cleared from your body. Acetaminophen and phenyltoloxamine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day. Do not take this medication without your doctor's advice if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take acetaminophen.What should I discuss with my healthcare provider before taking BeFlex (acetaminophen and phenyltoloxamine)?You should not take this medication if you are allergic to acetaminophen or phenyltoloxamine. Do not use acetaminophen and phenyltoloxamine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take acetaminophen and phenyltoloxamine before the MAO inhibitor has cleared from your body.
Ask a doctor or pharmacist about taking acetaminophen and phenyltoloxamine if you have:
an enlarged prostate;
heart disease or high blood pressure;
a stomach ulcer; or
an overactive thyroid.
Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.It is not known whether acetaminophen and phenyltoloxamine is harmful to an unborn baby. Do not take this medication without telling your doctor if you are pregnant. Acetaminophen and phenyltoloxamine can pass into breast milk and may harm a nursing baby. Do not take this medication without telling your doctor if you are breast-feeding a baby.
Use this medication exactly as directed on the label, or as prescribed by your doctor. Do not use it in larger amounts or for longer than recommended.Do not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. An acetaminophen overdose can damage your liver. Know the amount of acetaminophen in the product you are taking.
Call your doctor if your symptoms do not improve, or if you have a fever for longer than 3 days.
This medication can cause you to have unusual results with certain medical tests. Tell any doctor who treats you that you are taking acetaminophen and phenyltoloxamine.Store this medication at room temperature away from moisture and heat.
Take the missed dose as soon as you remember. If it is almost time for your next dose, wait until then to take the medicine and skip the missed dose. Do not take extra medicine to make up the missed dose.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
Overdose symptoms may also include dizziness, drowsiness, diarrhea, loss of appetite, and seizure (convulsions), or coma.
fast, pounding, or uneven heartbeat;
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); or
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms.
Less serious side effects may include:
dry eyes, nose, and mouth;
drowsiness or dizziness;
urinating less than usual; or
feeling restless or excited (especially in children).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
There may be other drugs that can interact with acetaminophen and phenyltoloxamine. Tell your doctor about all your prescription and over-the-counter medications, vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start a new medication without telling your doctor.